Hi rot gut,
I too am on MTX and have been on it since the summer of 2007. I seem to get a little more tired for a day after I take it. I started out taking the pill form and have been injecting for the last 3 months. I take 20 mg and have not had any other major side effects. My liver function tests were a little off but I get blood work done monthly so we keep a good eye on it. If you have any questions feel free to ask. This is a great post you will get a lot of support.
How are you doing? We all sure know how scary it is to start methotrexate, like yally, that's how I found this forum as well. I was seriously freaked out at the thought of taking this drug, but everyone was so supportive, it helped so much! When you read all the side effects, it is very scary. But, please keep in mind, that those are listed for dosages ALOT higher than the ones we are prescribed. I can honestly tell you, that the first few doses I got a little queasy, felt a little tired the next day, but that passed very quickly. After a couple of weeks, I could take it with no problems what so ever. Nope, never had any problem with hair loss, either, but I think that the folic acid is supposed to help that. I also found that drinking alot of water helps quite a bit. I really like de-caf green tea myself.
Take good care, and please let us know how things go!
I sure can remember that first dose..I just sat there staring at those pills in my hand...really had to work up the courage to swallow them. My doc let me split the dose...half with breakfast, the other half with supper. She said there were less side effects that way. For all the time I was on the meds, I always took it that way. Didn't have any problems with my hair at all...keep quizzing my hairdresser to see if she noticed any difference, she never did. But, I also have a thyroid issue, and I know that can effect my hair if my levels aren't right. Anyway..just wanted to encourage you....you know we're all here to lend a shoulder and a hand whenever you need it.
Take care you guys!